Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Louisville, KY

June 18, 2015Jefferson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 18, 2015, 5:40 PM EDT for Jefferson County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 5:40 PM EDT (21:40 UTC)
Expired
Jun 18, 2015, 8:45 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 37 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:18 PM EDTFLASH FLOOD1 Sw Louisville, KYMETROSAFE REPORTED WATER COVERING THIRD AND EASTERN, WITH A WATER RESCUE. ALSO HAD WATER OVER SHASTA AND ILEX AS WELL AS BRECKINRIDGE AND MANNERDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WGUS53 KLMK 182140
FFWLMK
KYC111-190045-
/O.NEW.KLMK.FF.W.0026.150618T2140Z-150619T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 845 PM EDT

* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...MIDDLETOWN...HIGHVIEW...ANCHORAGE...
  FAIRDALE...FERN CREEK...

  IN ADDITION...FISHERVILLE AND LOUISVILLE BOWMAN FIELD ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
  CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
  WATTERSON TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3826 8541 3812 8543 3809 8552 3809 8572
      3808 8575 3807 8590 3827 8581 3828 8577
      3827 8574 3829 8568 3831 8567 3834 8557

$$

KD
2 follow-up statements
170 
WGUS73 KLMK 182310
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT THU JUN 18 2015

KYC111-190045-
/O.CON.KLMK.FF.W.0026.000000T0000Z-150619T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
710 PM EDT THU JUN 18 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
JEFFERSON COUNTY...

AT 618 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
SOME ROADS WITHIN THE WARNED AREA. THUNDERSTORMS HAVE WEAKENED OVER 
THE REGION SINCE THEN...BUT WATER IMPACTS CAN REMAIN FOR AN HOUR OR 
TWO AFTER STORMS HAVE ENDED.

* LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  HIGHVIEW...
  ANCHORAGE...
  FAIRDALE...
  FERN CREEK...

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
  CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
  WATTERSON TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3826 8541 3812 8543 3809 8552 3809 8572
      3808 8575 3807 8590 3827 8581 3828 8577
      3827 8574 3829 8568 3831 8567 3834 8557

$$

RJS
568 
WGUS73 KLMK 182350
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT THU JUN 18 2015

KYC111-182359-
/O.CAN.KLMK.FF.W.0026.000000T0000Z-150619T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
750 PM EDT THU JUN 18 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JEFFERSON COUNTY...

LOUISVILLE METROSAFE REPORTS THAT ALL OF THE ROADS THEY CLOSED 
EARLIER HAVE BEEN REOPENED...AS THE WATER HAS RECEDED. 

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3826 8541 3812 8543 3809 8552 3809 8572
      3808 8575 3807 8590 3827 8581 3828 8577
      3827 8574 3829 8568 3831 8567 3834 8557

$$

RJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 5:39 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 18, 5:39 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EDT Thu Jun 18 2015

...Forecast Update...
Updated 537 PM EDT Thu Jun 18 2015

Scattered to numerous storms continue across the region late this
afternoon. We are seeing a transition now from the stronger isolated
storms to more of an issue with training storms. Flooding/flash
flooding is expected to become more of a concern over the next few
hours as these storms train. The storms have 2-3" per hour rates,
which can easily overwhelm storms drains, particularly in the metro
areas. A few strong wind gusts will continue to be possible as well.
Updated the grids to increase pops over the next few hours.

.SHORT TERM (Now through Friday Night)...
Updated at 330 PM EDT Thu Jun 18 2015

In the near term, differential heating combined with a very
moist/unstable atmosphere has led to the development of convection
across the region.  The convection is focused currently in two
clusters, one along and north of the I-64 corridor from southern
Indiana into northern Kentucky, while the other is focused down
across the Bowling Green area.  Over the remainder of the afternoon,
we expect convection to continue to develop.  Torrential rainfall,
gusty winds and small hail will be the main weather hazards.  The
training of cells may lead to some hydrologic issues in some areas
and we will be keeping an eye on this.  The strongest storms over
the next few hours will likely be across southern and south-central
KY where the northeastward moving storms will interact with an
increasingly unstable atmosphere.  This area would generally be
defined as areas along and south of the Bluegrass and Western KY
Parkways.  Afternoon high temperatures in the upper 80s to around 90
are expected, but storms moving through the region will likely knock
temperatures back into the low 80s.

For Tonight, shower and thunderstorm activity is expected to
diminish in intensity as we loose diurnal heating.  The latest
guidance continues to show a frontal boundary stalling out across
the region overnight.  This feature combined with the nocturnal
low-level jet may result in additional showers and storms developing
tonight.  A mid-level vorticity maximum out ahead of the remnants of
Bill is progged to move across the region late tonight, which would
aid in convective development.  For now, we plan on letting PoPs
ramp downward this evening and then ramp back up late tonight toward
dawn on Friday.  Overnight lows will be mild with readings cooling
into the lower 70s.

For Friday/Friday night, the upper ridge that has been in place to
our south is forecast to break down as the remnants of Bill track
closer to the region.  Ongoing convection will likely be in progress
during the morning hours on Friday.  This activity will likely
diminish somewhat as the low-level jet axis veers back to the west
and the mid-level vort lobe pushes east.  Airmass recovery will
likely occur during the afternoon and we should see an uptick in
convective activity.  Anomalously moist PWATs will be above 2 inches
and warm cloud depths of over 4km are likely.  Torrential rainfall
and gusty winds will be possible with any strong convection that
develops again.  Have gone with the cooler side of the guidance for
tomorrow as clouds and precipitation will likely keep temperatures
down somewhat.  Highs in the low-mid 80s in the north with mid 80s
in the south look reasonable.  With the remnants of Bill arriving
late Friday night, widespread convection with heavy rainfall is
expected across much of the region.  For this period, have increased
PoPs given the relative good model agreement.

As for rainfall amounts, we expect 1-3 inches of rainfall from this
afternoon through Friday night across the region.  Current forecast
has the heaviest rainfall in a swath along the Ohio River with
lesser amounts across our southeastern areas.  This in very close
agreement with WPC QPF and the OHRFC QPF fields.

.LONG TERM (Saturday through Thursday)...
Issued at 325 PM EDT Thu Jun 18 2015

...Remnants of Tropical Cyclone Bill To Arrive Saturday...

The synoptic pattern at the start of the long term period will
feature persistent upper-level ridging across the south/southeastern
CONUS, with the Ohio Valley remaining on the periphery of this
ridge.  This will allow for multiple disturbances to ride through
the flow aloft, including the remnants of what once was Tropical
Storm Bill which will bring several rounds of showers/storms to the
region through the extended.

Saturday will begin with the remnants of Bill impacting the region.
A seasonably high slug of moisture will accompany this system, as
PWATS climb well above two inches.  Luckily, the timing seems to be
rather unfavorable to promote organized severe weather as it
appears the clouds/precip should enter into the region before
heating can be maximized.  850mb winds will increase to 40-50 knots
in response to the approaching disturbance.  Therefore, stronger
winds will be just off the surface and even mediocre convection
could mix down some stronger gusts.  Additionally, the stronger
winds off the surface will help increase low-level shear which could
aid in some storm rotation, conditional upon sufficient instability
developing.  These threats will be something to monitor, but really
think the timing of the cloud cover and expected rain shield will
really limit any widespread severe threat.

The main threat with this system will be the heavy rainfall which
may lead to some localized flooding issues.  Debated putting up a
Flash Flood Watch, but just not sure how widespread flash flooding
will be at this time.  3-hour guidance ranges from 2 to 3.5 inches
across the area currently, but this will likely go down in coming
days as rain falls Friday/Friday night.  While the rain will be
heavy at times, the lack of instability may limit the convective
flare to much of the rainfall and it may be a more stratiform precip
with perhaps some localized areal flooding.  Also, the event is
still 48 hours away, so there is still some time to nail down
details.  For all of these reasons, will continue with the ESF and
hold off on any products for now.  On Saturday into Saturday night,
rainfall amounts look to range from 1-2 inches areawide.

For the remainder of the long term, the flow aloft will turn more to
the northwest as a strong ridge builds into the southern CONUS.  A
weak frontal boundary will push into portions of IN/OH during the
day on Sunday, sliding into north-central KY Sunday evening.
Guidance suggests we will become quite unstable ahead of the
boundary on Sunday, but will likely have a decent cap to overcome.
Therefore, will limit coverage to 30-40 percent at this time.  Any
storm that develops in this strongly unstable environment could
become strong to severe.

The latest guidance suite suggests this boundary will stall
somewhere near the Ohio Valley Monday through at least Wednesday of
next week.  It appears this front will remain close enough to the
better mid-level flow of 30-50 knots, promoting the threat for
strong to severe MCSs to track through the region.  Just how strong
these get will depend on the time of day they come through and just
how strong each individual wave is, but the overall synoptic setup
is there for some active weather mainly across the northern half of
the CWA.

&&

.HYDROLOGY...

Issued at 340 PM EDT Thu Jun 18 2015

Differential heating and a moist atmospheric profile will lead to
heavy rainfall with diurnally driven convection over the next 24
hours.  The remnants of tropical storm Bill will move into the area
Friday night and pass through the region on Saturday and into
Saturday night.

Our current forecast projections show area wide basin average
rainfall of 2 to 4 inches.  Locally higher amounts of 5+ inches in
some isolated areas can not be ruled out.  This rainfall is expected
to fall from this afternoon through Sunday morning.

Soil conditions across the region vary greatly given the scattered
diurnally driven rainfall of the last few days.  Soil moisture
values are fairly high across southern Indiana and portions of north
central KY from recent rains.  These soil moisture values will
increase over the next day as additional convection develops.  Soils
are expected to become saturated over the weekend as the remnants
of Bill push through the region.

Current flash flood guidance indicates that we can take about 2-3
inches of rain over a 2-6 hour period, while 24 hour flash flood
values of 4+ inches were noted in the guidance.

Currently we have a hydrologic outlook (ESFLMK) product in effect.
The expected rainfall over the next 72 hours may result in
hydrologic issues over portions of our region.  Localized flooding
will be possible and quick rises on area creeks and streams are
likely. However deterministic and ensemble guidance does not
indicate that river flooding will be particularly widespread at this
time.  Should these ideas change, flash flood watches may be
required in future forecast issuances.
&&

.AVIATION (18Z TAF Update)...
Updated at 114 PM EDT Thu Jun 18 2015

Convective temperatures are being reached at the moment and
scattered convection is developing across the region.  The most
coverage is expected to be across the Bluegrass region of KY
affecting the KLEX this afternoon.  Some additional convection over
west-central TN will also move northeast and may affect the KBWG
terminal this afternoon.  The latest guidance continues to be in
agreement that the convection will diminish after sunset and some
light fog could be an issue at the terminals overnight.  There is
also a signal in the data that suggests a minor wave out ahead of
Bill will approach the region tonight, possibly firing some
additional convection toward dawn Friday.

For this package, we plan on running with VFR conditions prevailing
this afternoon/evening with thunderstorms in vicinity of the
terminals.  Current thinking is that MVFR visibilities will be seen
at KBWG/KLEX after 19/09Z through about 19/13-14Z.

Forecast Confidence
======================
Ceilings:   High
Visibility: Medium
Winds:      High
T-storms:   Medium

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........EER
Short Term.....MJ
Long Term......KJD
Hydrology......MJ
Aviation.......MJ
Hazardous weather outlook, Jun 18, 3:48 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT THU JUN 18 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-192000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
348 PM EDT THU JUN 18 2015 /248 PM CDT THU JUN 18 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND
GUSTS...TORRENTIAL RAINFALL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR FRIDAY
OVER THE REGION...WITH TORRENTIAL RAINFALL...GUSTY WINDS AND LIGHTNING
BEING THE MAIN THREATS.

ON FRIDAY NIGHT INTO SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL
BRING SCATTERED TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY.
LOCALIZED FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY
NIGHT AS WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL
MOVES THROUGH THE OHIO VALLEY. GUSTY WINDS WILL ALSO BE POSSIBLE.

OTHER ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/KD

In the hours before

Special weather statement, Jun 18, 5:08 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT THU JUN 18 2015

INZ083-182140-
DUBOIS IN-
508 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JASPER...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  MALTERSVILLE...
  CELESTINE AND DUBOIS...
  CRYSTAL...
  ELLSWORTH AND CUZCO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3844 8699 3853 8671 3852 8671 3833 8669
      3830 8706
TIME...MOT...LOC 2108Z 255DEG 23KT 3837 8696

SCHOETTMER
Local storm report, Jun 18, 5:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT THU JUN 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     2 SSE WIRT              38.77N 85.44W
06/18/2015                   JEFFERSON          IN   DEPT OF HIGHWAYS

            TREES DOWN AT BLACK ROAD AND THOMAS HILL
            ROAD.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Jun 18, 5:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
514 PM EDT THU JUN 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     4 ESE MADISON           38.74N 85.32W
06/18/2015                   JEFFERSON          IN   DEPT OF HIGHWAYS

            TREE DOWN ALONG SR 56 IN EASTERN PART OF THE
            COUNTY. TIME ESTIMATED BASED ON RADAR.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Jun 18, 5:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
518 PM EDT THU JUN 18 2015

KYZ038-182150-
SPENCER KY-
518 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAYLORSVILLE...AND MOVING NORTHEAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  YODER...
  LITTLE MOUNT AND RIVALS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3811 8531 3802 8515 3795 8540 3802 8548
TIME...MOT...LOC 2119Z 235DEG 18KT 3801 8537

SCHOETTMER
Local storm report, Jun 18, 5:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT THU JUN 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     SMITHS GROVE            37.05N 86.21W
06/18/2015                   WARREN             KY   PUBLIC

            TWITTER REPORT OF TREE FALLING NEAR A HOUSE.
            TIME ESTIMATED BASED ON RADAR.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Jun 18, 5:30 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT THU JUN 18 2015

INZ084-090-KYZ025-182200-
CRAWFORD IN-HARRISON IN-MEADE KY-
530 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
CORYDON TO 8 MILES NORTH OF BRANDENBURG TO 12 MILES WEST OF
BRANDENBURG...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BRANDENBURG...
  CORYDON...
  RAMSEY AND FAIRDALE...
  CENTRAL BARREN AND MAUCKPORT...
  CRANDALL AND NEW SALISBURY...
  BYRNEVILLE AND NEW MIDDLETOWN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3840 8603 3833 8603 3833 8601 3813 8597
      3797 8611 3795 8635 3800 8643 3813 8639
      3827 8638
TIME...MOT...LOC 2130Z 271DEG 20KT 3827 8622 3812 8621
          3795 8637

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:09 PM EDTSpecial Weather StatementLMKButler31 min
Jun 18, 1:30 PM EDTSpecial Weather StatementLMKMercer30 min
Jun 18, 1:36 PM EDTSpecial Weather StatementLMKHarrison29 min
Jun 18, 1:55 PM EDTSpecial Weather StatementLMKJessamine30 min
Jun 18, 2:28 PM EDTSpecial Weather StatementLMKSimpson32 min
Jun 18, 2:31 PM EDTSpecial Weather StatementLMKAllen29 min
Jun 18, 2:36 PM EDTSpecial Weather StatementLMKOhio29 min
Jun 18, 2:37 PM EDTSevere Thunderstorm WarningLMKAllen, Simpson28 min
Jun 18, 2:45 PM EDTSpecial Weather StatementLMKOldham30 min
Jun 18, 2:50 PM EDTSpecial Weather StatementLMKWarren30 min
Jun 18, 2:51 PM EDTSpecial Weather StatementLMKHarrison29 min
Jun 18, 3:04 PM EDTSpecial Weather StatementLMKButler31 min
Jun 18, 3:17 PM EDTSpecial Weather StatementLMKAllen33 min
Jun 18, 3:24 PM EDTSevere Thunderstorm WarningLMKButler, Warren31 min
Jun 18, 3:54 PM EDTSpecial Weather StatementLMKEdmonson, Grayson, Hart31 min
Jun 18, 4:04 PM EDTSevere Thunderstorm WarningLMKTrimble31 min
Jun 18, 4:09 PM EDTSpecial Weather StatementLMKSimpson31 min
Jun 18, 4:10 PM EDTSpecial Weather StatementLMKHarrison30 min
Jun 18, 4:27 PM EDTAreal Flood AdvisoryLMKHarrison, Scott3 hr
Jun 18, 4:28 PM EDTSpecial Weather StatementLMKHenry32 min
Jun 18, 4:28 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue32 min
Jun 18, 4:34 PM EDTSpecial Weather StatementLMKMeade31 min
Jun 18, 4:35 PM EDTSpecial Weather StatementLMKRussell30 min
Jun 18, 4:37 PM EDTSpecial Weather StatementLMKHancock33 min
Jun 18, 4:49 PM EDTSevere Thunderstorm WarningLMKJefferson31 min
Jun 18, 4:53 PM EDTSpecial Weather StatementLMKJefferson32 min
Jun 18, 4:59 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade31 min
Jun 18, 5:06 PM EDTSpecial Weather StatementLMKHenry29 min
Jun 18, 5:18 PM EDTSpecial Weather StatementLMKSpencer32 min
Jun 18, 5:19 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jun 18, 5:30 PM EDTSpecial Weather StatementLMKMeade30 min
Jun 18, 5:36 PM EDTAreal Flood AdvisoryLMKFranklin, Henry, Oldham, Shelby3 hr
Jun 18, 5:42 PM EDTAreal Flood AdvisoryLMKBourbon, Franklin, Harrison, Nicholas, Scott3 hr
Jun 18, 5:52 PM EDTAreal Flood AdvisoryLMKMeade3 hr
Jun 18, 6:02 PM EDTAreal Flood AdvisoryLMKFranklin, Shelby3 hr
Jun 18, 6:15 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Woodford30 min
Jun 18, 6:24 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford31 min
Jun 18, 6:32 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Scott, Woodford3 hr
Jun 18, 6:38 PM EDTFlash Flood WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott5 hr
Jun 18, 7:04 PM EDTSevere Thunderstorm WarningLMKClark20 min
Jun 18, 7:11 PM EDTAreal Flood AdvisoryLMKTrimble4 hr

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.